1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

Can AntiDepressant calm Dysphoria ?

Discussion in 'Gender Identity and Expression' started by Aeolia, Jul 28, 2016.

  1. Aeolia

    Full Member

    Joined:
    Feb 28, 2015
    Messages:
    7
    Likes Received:
    0
    Location:
    Fr
    Hi there, it's been a while.

    I've been "sure" that I was MtF for a few months now, experiencing dysphoria more than ever and feeling more bliss than ever when being called a girl.

    I'm going to a day hospital twice a week for depression and a few days ago, I've been prescribed Prozac, once again. It normally should take way longer to have any effect, however I've been experiencing the dysphoria way less than the past months.

    I still feel like a girl, but it's like I don't hate my body as much... Also, it makes it harder to concentrate and it has become harder to actually settle down and think things through.

    Does the Prozac just calm down the dysphoria, or does it mean it was caused by depression ? I'm kind of... Lost.


    Thank you in advance
     
  2. Glowing Eyes

    Regular Member

    Joined:
    Apr 23, 2016
    Messages:
    297
    Likes Received:
    2
    Location:
    Georgia (USA)
    This isn't the same thing but I took ADHD medication (it can be taken and not taken whenever without consequences) and I suddenly almost forgot about my dysphoria. I still identify as female I just don't notice my body that much.
     
    #2 Glowing Eyes, Jul 28, 2016
    Last edited: Jul 28, 2016
  3. I AM MEOW

    Regular Member

    Joined:
    Jun 30, 2015
    Messages:
    177
    Likes Received:
    0
    Location:
    Texas
    Gender:
    Male
    Gender Pronoun:
    He
    Sexual Orientation:
    Straight
    Out Status:
    Out to everyone
    I just started lexapro, and the paper that came with it said that SSRI's (it's example for other SSRI's was Prozac) can impair cognitive function, specifically the ability to concentrate and make judgements. you should talk to your doctor asap about not being able to concentrate or settle down and think things through. Also ask your family/friends if you seem to have worse judgement. Sorry I didn't answer exactly what you asked for, but when my meds actually start to take effect (I've been taking it for less than a week, and effects are supposed to be noticeable after 4-8 weeks), I'll let you know if I encounter anything similar.
     
  4. jaska

    Regular Member

    Joined:
    Jun 22, 2014
    Messages:
    519
    Likes Received:
    0
    Location:
    new zealand
    Gender:
    Male (trans*)
    Gender Pronoun:
    He
    Sexual Orientation:
    Bisexual
    Out Status:
    Out to everyone
    it sounds like that is almost exactly the same what is happening for me. My dysphoria has been quite a lot better since I went on Prozac, but I'm also finding it hard to settle. I think it may be because the Prozac makes negative feelings less strong, which just helps to calm down the negative feelings from the dysphoria. I don't know though, just my take on it. I wish there was a medication especially to help dysphoria though :frowning2:
     
    #4 jaska, Jul 28, 2016
    Last edited: Jul 28, 2016
  5. Aeolia

    Full Member

    Joined:
    Feb 28, 2015
    Messages:
    7
    Likes Received:
    0
    Location:
    Fr
    I see, thank you for sharing your experience.

    I was quite frightened, thinking I'd go through an existential crisis all over again. I hope everything will get better for the three of you too.
     
  6. jaska

    Regular Member

    Joined:
    Jun 22, 2014
    Messages:
    519
    Likes Received:
    0
    Location:
    new zealand
    Gender:
    Male (trans*)
    Gender Pronoun:
    He
    Sexual Orientation:
    Bisexual
    Out Status:
    Out to everyone
    Hope everything goes ok for you too (*hug*)
     
  7. Jiramanau

    Regular Member

    Joined:
    Mar 14, 2014
    Messages:
    184
    Likes Received:
    0
    Location:
    where all the nuts roll downhill to
    Gender:
    Female (trans*)
    Out Status:
    Some people
    I took a couple different ones over the years. They helped for awhile but after a month or so I always felt dysphoric again.
     
  8. Cinis

    Cinis Guest

    A logical explanation could be that your dysphoria gets worse with depression. It's something I learned from my therapist so it should be right: when you are depressed all other psychological problems get a lot worse and all your physical life problems seem a lot bigger and unsolvable. Thus if the meds are indeed doing what they are supposed to be doing the result would be having less dysphoria since your all in all mental situation would be better.

    So no need for those ->" around the sure.